Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 33, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 16, 2003, 9:47 AM EDT for Warren County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2003, 9:47 AM EDT (13:47 UTC)
- Expired
- Jun 16, 2003, 12:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Warren County, OH
The radar
The Cincinnati radar (KILN), 30 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 161348 FFWILN OHC165-161645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 947 AM EDT MON JUN 16 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... WARREN COUNTY IN OHIO... * UNTIL 1245 PM EDT... * WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN OVER NORTHERN WARREN COUNTY...BETWEEN LEBANON AND WAYNESVILLE. BETWEEN 2 AND 2.5 INCHES OF RAIN HAD FALLEN IN THE PAST HOUR WITH AN ADDITIONAL 1 TO 2 INCHES EXPECTED THROUGH NOON. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... LEBANON... FIVE POINTS... SPRINGBORO... WAYNESVILLE... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE DEPTH OF THE WATER MAY BE TOO DEEP TO SAFELY CROSS IN A VEHICLE. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$ AR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 9:03 AM EDT, 44 minutes earlier.
Area forecast discussion, Jun 16, 9:03 AM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 903 AM EDT MON JUN 16 2003 VERY MOIST AMS CONTS IN PLACE OVR OH VLY WITH PW/S AROUND 1.7 INCHES. IN SPLIT UPR AIR FLO PATTERN...UPR LO OVR WI WITH TROF OVR SRN PLNS. THIS PLACES OH VLY IN MOIST SWRLY FLO. WV IMGRY SHWS WEAK SHEARED OUT VORT OVR SRN OH WITH NXT LIFTING NE OVR AR. CONVECTION HAS DEVELOPED E-W ACROSS SRN AND CNTRL OH IN FAVORABLE AREA OF LO LVL CONVERGENCE. THIS AXIS EXPECTED TO VERY SLOWLY SHIFT SOUTH AND E TDA WITH THE FOCUS OVR S CNTRL OH/NE KY TNGT. IN THE MAINTIME THESE STORMS WL MOVE VERY SLO AND CONT TO DUMP VERY HEAVY RAIN. ZONES HAVE BEEN UPDATED TO INCREASE POPS OVR CNTRL OH AND THE MIAMI VLY. .ILN... IN...FLOOD WATCH FOR TODAY AND TONIGHT FOR ZONES INZ050...INZ058>059...INZ066...INZ073>075...INZ080. KY...FLOOD WATCH FOR TODAY AND TONIGHT FOR ZONES KYZ089>100. OH...FLOOD WATCH FOR TODAY AND TONIGHT FOR ZONES OHZ060>061...OHZ070>074...OHZ077>082...OHZ088. AR
Hazardous weather outlook, Jun 16, 6:36 AM EDT, 3 hours 11 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-161130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 636 AM EDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TODAY. SOME OF THE STORMS WILL PRODUCE HEAVY RAIN. WITH THE GROUND ALREADY VERY MOIST...ANY HEAVY RAIN WILL LIKELY RESULT IN FLOODING. A FLOOD WATCH IS IN EFFECT FOR TODAY AND TONIGHT FOR SOUTHEAST INDIANA...SOUTHERN OHIO AND NORTHERN KENTUCKY. PLEASE SEE CLEFFAILN FOR DETAILS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY ACROSS THE ENTIRE AREA. A FLOOD THREAT WILL EXIST WITH ANY STORMS THAT PRODUCE HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 16, 5:31 AM EDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
531 AM EDT MON JUN 16 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 AM DAYTON OH FLOOD
06/16/03 MONTGOMERY HIGH WATER REPORTED ON
AREA ROADS IN THE NORTHEAST
PART OF THE CITY...REPORTED
BY LAW ENFORCEMENTLocal storm report, Jun 16, 6:06 AM EDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
606 AM EDT MON JUN 16 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0556 AM CAMDEN OH FLOOD
06/16/03 PREBLE HIGH WATER ON ROUTE 127Local storm report, Jun 16, 7:34 AM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
734 AM EDT MON JUN 16 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 AM DAYTON OH FLOOD
06/16/03 MONTGOMERY HIGH WATER ON AREA ROADS
CITY WIDE...REPORTED BY LAW
ENFORCEMENT.
0720 AM EATON OH FLASH FLOOD
06/16/03 PREBLE HIGH WATER ON AREA ROADS
BETWEEN EATON AND
CAMDEN...REPORTED BY LAW
ENFORCEMENT.
0730 AM LIBERTY IN FLASH FLOOD
06/16/03 UNION TWO FEET OF WATER ON AREA
ROADS IN THE
CITY...REPORTED BY LAW
ENFORCEMENT.Local storm report, Jun 16, 8:25 AM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
825 AM EDT MON JUN 16 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 AM COUNTYWIDE IN ALL ROADS CLOSED COUNTYWIDE
06/16/03 UNION DUE TO A WATER EMERGENCY
...REPORTED BY LAW
ENFORCEMENT.The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 5:58 AM EDT | Flash Flood Warning | ILN | Preble | 2 hr |
| Jun 16, 7:57 AM EDT | Flash Flood Warning | ILN | Preble | 2 hr |
| Jun 16, 3:43 PM EDT | Flash Flood Warning | ILN | Hocking | 2 hr |
Nearby
Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.